View Single Post
Unread 07-07-2013, 05:30 PM   #37
TIM
Senior Member
 
TIM's Avatar
 
Posts: 4,632
Default

Amy412,

Iím sorry to hear about your tooth loss, I know it can be psychologically and physically painful to deal with. I wish you found us sooner; maybe the information could have prevented some of your dental problems. Thanks for posting about your experience.

I hope the people who read about your experience and take steps to prevent it from happening to them. This thread (and the links within it) explain the mechanism in which opioids (and many other medications) contribute to tooth loss, and also explains how to take countermeasures to prevent it.

Dry mouth is infrequently talked about as a side effect to buprenorphine treatment and might be overlooked by many to their peril. Because it is slow to cause damage, by both gum disease and erosion of enamel, signs of damage might not become evident until itís too late. I have not seen dry month warnings in the literature nor have I heard doctors warning patients about it. I think many in the treatment industry allow stigma and stereotyping to mistakenly conclude any associated dental problems are caused solely by poor dental hygiene, but this may not be the case.

I urge everyone who hasn't yet read the common side effects page do so and take it seriously. Constipation and dry mouth can both have unpleasant and permanent complications but both can be prevented.

Hereís the link: http://www.naabt.org/buprenorphine-side-effects.cfm

Tim
__________________
A


Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. Voluntary Disclosure: Timothy L. is the President of The National Alliance of Advocates for Buprenorphine treatment. (NAABT.org) The views and opinions of Timothy L., or any poster, are not necessarily the views of AddictionSurvivors.org. NEVER take any online advice over that of a qualified healthcare provider Any information you read here should only serve to inspire you to investigate further with credible, verifiable referenced sources or your doctor.
TIM is offline   Reply With Quote
One User Says Thank You to TIM For This Useful Post:
Thank You (07-07-2013)